MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT,PFLEX 20G 8CM FULL; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS DOT,PFLEX 20G 8CM FULL; INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device is being retained by the reporting facility.A lot history review (lhr) of reau1896 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by bas clinical specialist that she was at the facility training when the alleged failure occurred.While inserting the powerglide into the left brachial vein, the guidewire was inserted, the catheter was deployed, and when the housing unit was removed it was reported that the guidewire was sheared.Clinical specialist stated that the needle retracted into the safety device and the catheter was then removed.It was found under x-ray and ultrasound that a piece of the guidewire remained in the patient.Patient was sent to interventional radiology for removal.

Brand Name
DOT,PFLEX 20G 8CM FULL
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6183552
Report Number3006260740-2016-00689
Device Sequence Number720894
Product Code FOZ
UDI-Device Identifier00801741110672
UDI-Public(01)00801741110672(17)180131(10)REAU1896
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model NumberN/A
Device Catalogue NumberF220081
Device Lot NumberREAU1896
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;